Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Immune Reconstitution
Jan 28, 2006

I was diagnosed with HIV on November 11, 2005. On November 22 I got my results back which showed a 203 T Cell and 12,000 VL no drug resistance.

I went on Sustiva and Truvada immediately. Now 8 weeks later I am at 357 TCell and 617 VL. However lately I have been feeling sick, severe night sweats and diarrhea. I seemed to have developed a small lesion on my upper left shoulder. I was reading about Immune Reconstitution in which the body actually is getting better but may trigger some responses when the immune system is actually improving. I have a doctors appt in about a week and am kind of concerned. Is it possible to experience IRIS so quickly? Thank you.

Response from Dr. Holodniy

You have had a great treatment response. Immune reconstitution inflammatory syndrome or IRIS can occur within a few weeks of starting HIV treatment and usually in people with much lower CD4 counts than what you started with. Your symptoms don't sound like side effects from your meds. It is possible you have some other kind of infection going. And getting it checked out this coming week is appropriate.



Previous
PCP
Next
Dr confused

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement